Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Extreme tiredness, dizzy spells, vomiting, irregular heart rate after an overdose of metroprolol. How can I get rid of it?

Good evening, I have a bit of a problem. Tuesday night I overdosed on metroprolol, I took 9 or 10 pills 40mg each. I got extremely tired, dizzy, I vomitted a lot, I saw colors, my pacemaker shocked me twice, My heart rate was irregualar, and so on. Its been almost a week, I still feel tired and dizzy spells. My heart races, it always did before but I feel more fatigue and worn out from it. I need some guidance here, it was all really silly to do. It was a thoughtless moment in a devastating situation with my husband. To keep it short he has went from physically to verbally abusive and he told me I should kill myself. I was basically broken & not thinking. I m 22 and although this sounds stupid I m hoping to get some clarity on what to expect, what to do, and what s going on as soon as possible for my future s sake. Thanks in advance
Asked On : Fri, 20 Jul 2012
Answers:  2 Views:  116
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello johnson,

Welcome to the forum. It is nice to open up like this. If you stay quiet and keep things to yourself you are likely to get more upset and sick. You need not worry you are feeling tiredness and dizzy because of the overdose of the medicine that you took. You are suffering from electrolyte imbalance. Do not ever repeat it again. Always take B blockers which are prescribed to you by your doctor after a filling meal. It is important to follow the doses prescribed exactly for positive results.

Now to flush out the toxic effects drink plenty of pure, hygienic water. Re-hydrating fluids, soups and juice. Do not hold urine for a long time, micturate as soon as you get the pressure. If you still don't feel fine visit the emergency room. Consult a doctor. You may need a stomach wash, IV fluids, antibiotics or antacids infusions.

Life is beautiful. Don't bother who loves you or loves you not, you should love yourself. It is your body. Never abuse your own body, in so doing you disrespect the creator who has created you so lovingly and beautifully. There are many born with structural abnormalities and have so much to suffer. Help the many who need you. We do make mistakes but by not repeating it again we become God's most loved child. Stay happy and take care.
Answered: Fri, 28 Sep 2012
I find this answer helpful
OBGYN Dr. Monika Choudhary's  Response
Hi Johnson,
Thanks for writing in to Healthcare Magic!
So you have almost attempted suicide a week ago!
You were lucky to survive the dose yo have consumed could have caused cardiac stand still.
Now since it is a week's duration, you are not at risk due to the metoprolol, but probably you are much at risk for your cardiac arrhythmia and I think your defibrillator is also malfunctioning. You should get it reprogrammed and you should avoid a fit of self harm like this.
If your husband is always misbehaving then get a social counselling by his and your social circle friends, you can ask police to intervene if deemed necessary.
Punishing self for others fault is injustice with self and a sin before God!
If you have any further query please let me know I would try to answer it for you.
Wish you a great health!
Answered: Fri, 28 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor